Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 17, 2014, 8:46 AM CDT for Christian County, Greene County, Webster County, Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2014, 8:46 AM CDT (13:46 UTC)
- Expired
- Sep 17, 2014, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 15 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 8:48 AM CDT | FLASH FLOOD | Springfield, MO | FLOODING AT THE INTERSECTION OF KIMBROUGH AND ELM ALONG WITH HOLLAND AND GRAND. |
| Sep 17, 9:07 AM CDT | FLASH FLOOD | Springfield, MO | CHESTNUT EXPRESSWAY IS BEING CLOSED DUE TO HIGH WATER BETWEEN BOONEVILLE AND NATIONAL AVE. |
| Sep 17, 9:19 AM CDT | FLASH FLOOD | Springfield, MO | FASSNIGHT CREEK OUT OF BANKS NEAR PARKVIEW HIGH SCHOOL. ALSO...WATER RESCUE AT KANSAS EXPRESSWAY AND INTERSTATE 44. |
| Sep 17, 10:03 AM CDT | FLASH FLOOD | Nixa, MO | SEVERAL STREETS WERE FLOODED AND CLOSED DUE TO HIGH WATER IN NIXA. |
| Sep 17, 12:33 PM CDT | FLASH FLOOD | Springfield, MO | WATER FLOODING THE ROADWAY ALONG EAST DIVISION STREET. |
| Sep 17, 12:33 PM CDT | FLASH FLOOD | Springfield, MO | WATER FLOODING THE ROADWAY AT CHESTNUT EXPRESSWAY AND DIVISION. |
| Sep 17, 12:50 PM CDT | FLASH FLOOD | Marshfield, MO | ROAD FLOODED AT CHESTNUT AND HIGHAY A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747
WGUS53 KSGF 171346
FFWSGF
MOC043-077-225-172000-
/O.NEW.KSGF.FF.W.0018.140917T1346Z-140917T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 AM CDT WED SEP 17 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
NORTHERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 PM CDT WEDNESDAY.
* AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING IN THE CITY
OF SPRINGFIELD. RAINFALL RATES ARE EXCEEDING ONE INCH PER HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...REPUBLIC...ROGERSVILLE...
SPRINGFIELD...STRAFFORD AND WILLARD. CREEKS...STREAMS AND LOW WATER
CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH
FLOODING.
FLASH FLOODING OF STREETS AND POOR DRAINAGE AREAS WILL OCCUR WITHIN
THE CITY OF SPRINGFIELD.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD...
ROUTE C AT THE LITTLE SAC RIVER NORTH OF STRAFFORD...
GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS...
EAST BUENA VISTA ROAD AT WARD BRANCH SOUTH OF SPRINGFIELD.
TOTAL RAINFALL AMOUNTS OF ONE TO TWO AND A HALF INCHES ARE EXPECTED
WITH LOCALLY HIGHER AMOUNTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3700 9361 3728 9361 3728 9362 3736 9362
3735 9269 3707 9286 3707 9290 3698 9291
$$
FOSTER3 follow-up statements
923
WGUS73 KSGF 171542
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 AM CDT WED SEP 17 2014
MOC043-077-225-172000-
/O.CON.KSGF.FF.W.0018.000000T0000Z-140917T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-GREENE MO-WEBSTER MO-
1042 AM CDT WED SEP 17 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GREENE...NORTHERN CHRISTIAN AND SOUTHERN WEBSTER COUNTIES...
AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL HAD DIMINISHED ACROSS THE WARNED AREA. ALTHOUGH
SCATTERED MODERATE TO HEAVY SHOWERS LINGERED IN WEBSTER COUNTY.
RAINFALL AMOUNTS SINCE EARLY THIS MORNING RANGED FROM ONE TO THREE
INCHES.
DRAMATIC RISES WILL OCCUR ON WILSONS CREEK WHICH WILL FLOOD LOW
WATER CROSSINGS.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. WHILE
FLOODING OF STREETS IN THE SPRINGFIELD HAS LARGELY ENDED...FLOODING
OF LOW LYING AREAS...CREEKS AND LOW WATER CROSSINGS WILL CONTINUE IN
THE WARNED AREA.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD...
ROUTE C AT THE LITTLE SAC RIVER NORTH OF STRAFFORD...
GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS...
EAST BUENA VISTA ROAD AT WARD BRANCH SOUTH OF SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3700 9361 3728 9361 3728 9362 3736 9362
3735 9269 3707 9286 3707 9290 3698 9291
$$
FOSTER934
WGUS73 KSGF 171655
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT WED SEP 17 2014
MOC043-077-225-172000-
/O.CON.KSGF.FF.W.0018.000000T0000Z-140917T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-GREENE MO-WEBSTER MO-
1155 AM CDT WED SEP 17 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
GREENE...NORTHERN CHRISTIAN AND SOUTHERN WEBSTER COUNTIES...
AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL MOVING SOUTHWARD ACROSS
WEBSTER COUNTY AND INTO GREENE COUNTY. ADDITIONAL RAINFALL AMOUNTS
OF ONE TO TWO INCHES ARE EXPECTED THROUGH EARLY THIS AFTERNOON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...ASH GROVE...
MARSHFIELD...FORDLAND...ROGERSVILLE...AND SPRINGFIELD.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
STREET FLOODING WILL LIKELY OCCUR IN THE SPRINGFIELD METRO AREA.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA...
SCENIC AVENUE IN SOUTHWEST SPRINGFIELD...
ROUTE C AT THE LITTLE SAC RIVER NORTH OF STRAFFORD...
GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS...
EAST BUENA VISTA ROAD AT WARD BRANCH SOUTH OF SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3700 9361 3728 9361 3728 9362 3736 9362
3735 9269 3707 9286 3707 9290 3698 9291
$$
FOSTER646
WGUS73 KSGF 172001
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT WED SEP 17 2014
MOC043-077-225-172009-
/O.EXP.KSGF.FF.W.0018.000000T0000Z-140917T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-GREENE MO-WEBSTER MO-
301 PM CDT WED SEP 17 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM CDT FOR GREENE AND
SOUTHERN WEBSTER COUNTIES...
HEAVY RAIN AND THE RISK FOR FLASH FLOODING HAS ENDED ACROSS THE
WARNED AREA. HOWEVER CONTINUED RUNOFF FROM EARLIER RAINFALL WILL
RESULT IN RESIDUAL FLOODING OF SOME SMALL STREAMS AND CREEKS.
THEREFORE THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL
FLOOD WARNING.
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHRISTIAN COUNTY.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3700 9361 3728 9361 3728 9362 3736 9362
3735 9269 3707 9286 3707 9290 3698 9291
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 6:32 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 17, 6:32 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 632 AM CDT Wed Sep 17 2014 .SHORT TERM...(Today and Tonight) Issued at 226 AM CDT WED SEP 17 2014 Cu/accas cloud field and area of showers/thunderstorms starting to develop between 200-230 am over east central KS into central MO in response to increased lift/isentropic ascent from approaching disturbance. Vertical shear, elevated instability, general moisture advection will continue and expected an increase in precip coverage in the near term. Best mucape values of 1000-1500 J/kg reside over the western cwfa and will support some marginally severe hail in isolated stronger updrafts into the early daylight hours. Convection will weaken late this morning as the low level/850mb flow veers/weakens. Convection in some form may last into the afternoon. Expect to see some redevelopment late today and/or tonight as the same general elevated convection scenario replays itself fairly close to the same general area it is developing now. Fog: Some areas of dense fog are noted over southern MO, mostly due to stratus build down, and expect some areas of dense fog to occur before widespread showers move in. The focus will likely be in areas along and south of the higher terrain along and south of MO Highway 60. .LONG TERM...(Thursday through Tuesday) Issued at 226 AM CDT WED SEP 17 2014 Ongoing elevated showers/thunderstorms will likely be occurring to start the period Thursday. Rising mid level heights with an approaching ridge should suppress more widespread convection late on Thursday and Thursday night. Dry and warm weather is expected Friday. Timing is the main concern for rain/tstm chances over the upcoming weekend. Remnant weakening upper level shortwave from a tropical system is still expected to move ene into the central/southern Plains and phase with an approaching mid latitude shortwave by Saturday. 00Z guidance: ECMWF looks slower versus the GEM and GFS by about 12 hours. If the ECMWF verifies, the better chances for precip will hold off until later Saturday night-Sunday-Sunday night. GEM/GFS point more toward Sat afternoon/Saturday night. GFS ensemble looks a tad slower than operational GFS, but for now went with the cr blend, modifying onset time a bit later (Sat afternoon). Progressive nature of the weekend shortwave will kick out the precip fairly quickly (no matter what the timing). Dry weather is then expected Monday-Tuesday as Canadian high pressure moves into the Midwest/Corn belt. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 622 AM CDT WED SEP 17 2014 A rather complex forecast over the next 24 hours for aviators flying into Ozarks region terminals. Ongoing thunderstorms will begin to impact the Springfield aerodrome around 12z this morning. Ongoing limiting visibilities and ceiling will keep IFR conditions in place for both Springfield and Branson through the morning hours. Some improvement is possible with MVFR flight conditions this afternoon into the evening, though there remains the potential for additional storms. Flight conditions will then deteriorate once again overnight as fog and low stratus build back across the region. expect MVFR to IFR conditions after 06z through most of the remainder of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Hatch
Hazardous weather outlook, Sep 17, 5:57 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 AM CDT WED SEP 17 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 557 AM CDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED FOG RISK. DISCUSSION... CLUSTERS OF THUNDERSTORMS THAT HAVE FORMED NORTH OF A WARM FRONT OVERNIGHT WILL CONTINUE TO MOVE SOUTHEAST INTO THE AREA EARLY THIS MORNING. A FEW STRONGER STORMS WILL BE CAPABLE OF HAIL UP THE SIZE OF QUARTERS AND FREQUENT LIGHTNING. THE BETTER CHANCES FOR STRONGER STORMS WILL BE WEST OF MISSOURI HIGHWAY 65. THE TRAINING OR LOCALIZED BACK BUILDING OF STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS IN SOME AREAS OVER WEST CENTRAL AND CENTRAL MISSOURI WITH SOME LOCALIZED FLOODING POSSIBLE THIS MORNING. THE STORMS ARE EXPECTED TO WEAKEN IN INTENSITY LATE THIS MORNING AND EARLY THIS AFTERNOON...BUT ADDITIONAL STRONGER STORMS MAY AGAIN DEVELOP LATE IN THE DAY OR TONIGHT WITH HAIL AND FREQUENT LIGHTNING ONCE AGAIN BEING THE MAIN POTENTIAL HAZARDS. AREAS OF DENSE FOG WILL AFFECT PARTS OF SOUTHERN MISSOURI THROUGH 9 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM ACTIVITY WILL BE ONGOING IN SOME AREAS EARLY THURSDAY BUT WILL WEAKEN THROUGHOUT THE MORNING. A COLD FRONT WILL BRING ADDITIONAL THUNDERSTORM CHANCES OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Sep 17, 7:53 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
753 AM CDT WED SEP 17 2014
MOZ094-095-103-171330-
CHRISTIAN MO-STONE MO-LAWRENCE MO-
753 AM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAWRENCE...NORTHWESTERN
CHRISTIAN AND NORTHWESTERN STONE COUNTIES UNTIL 830 AM CDT...
AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MILLER...OR 6 MILES NORTH OF
MOUNT VERNON...MOVING SOUTHEAST AT 40 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BILLINGS...CHESAPEAKE...CLEVER...
MARIONVILLE...MILLER AND MOUNT VERNON.
INTERSTATE 44 BETWEEN MILE MARKERS 44 AND 52 WILL ALSO BE IMPACTED BY
THIS STORM.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3715 9391 3725 9387 3711 9361 3710 9360
3710 9351 3709 9341 3700 9341 3692 9363
TIME...MOT...LOC 1254Z 298DEG 37KT 3717 9375
HATCHSpecial weather statement, Sep 17, 8:03 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 AM CDT WED SEP 17 2014
MOZ090-091-095-171330-
CHRISTIAN MO-GREENE MO-WEBSTER MO-
803 AM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR GREENE...NORTHWESTERN CHRISTIAN
AND WESTERN WEBSTER COUNTIES UNTIL 830 AM CDT...
AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
BASSVILLE TO 5 MILES WEST OF REPUBLIC...MOVING EAST AT 40 MPH. NICKEL
SIZE HAIL IS EXPECTED WITH THESE STORMS.
A SEVERE THUNDERSTORM IS IN EFFECT FOR WESTERN GREENE COUNTY THROUGH
315.
LOCATIONS IMPACTED INCLUDE BASSVILLE...BATTLEFIELD...BOAZ...BOIS
D'ARC...DIGGINS...EBENEZER...FAIR GROVE...FORDLAND...FREMONT HILLS...
GALLOWAY...GLIDEWELL...MARSHFIELD...NIXA...NORTHVIEW...REPUBLIC...
ROGERSVILLE...SPRINGFIELD...STRAFFORD...TURNERS AND WILLARD.
INTERSTATE 44 BETWEEN MILE MARKERS 61 AND 104 WILL ALSO BE IMPACTED
BY THESE STORMS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3711 9361 3719 9361 3735 9341 3745 9289
3709 9280 3709 9307 3699 9341
TIME...MOT...LOC 1303Z 292DEG 36KT 3737 9306 3714 9355
HATCHSpecial weather statement, Sep 17, 8:05 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 AM CDT WED SEP 17 2014
MOZ090-091-095-171330-
CHRISTIAN MO-GREENE MO-WEBSTER MO-
805 AM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR GREENE...NORTHWESTERN CHRISTIAN
AND WESTERN WEBSTER COUNTIES UNTIL 830 AM CDT...
AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
BASSVILLE TO 5 MILES WEST OF REPUBLIC...MOVING EAST AT 40 MPH. NICKEL
SIZE HAIL IS EXPECTED WITH THESE STORMS.
A SEVERE THUNDERSTORM IS IN EFFECT FOR WESTERN GREENE COUNTY THROUGH
815 AM.
LOCATIONS IMPACTED INCLUDE BASSVILLE...BATTLEFIELD...BOAZ...BOIS
D'ARC...DIGGINS...EBENEZER...FAIR GROVE...FORDLAND...FREMONT HILLS...
GALLOWAY...GLIDEWELL...MARSHFIELD...NIXA...NORTHVIEW...REPUBLIC...
ROGERSVILLE...SPRINGFIELD...STRAFFORD...TURNERS AND WILLARD.
INTERSTATE 44 BETWEEN MILE MARKERS 61 AND 104 WILL ALSO BE IMPACTED
BY THESE STORMS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3711 9361 3719 9361 3735 9341 3745 9289
3709 9280 3709 9307 3699 9341
TIME...MOT...LOC 1303Z 292DEG 36KT 3737 9306 3714 9355
HATCHLocal storm report, Sep 17, 8:24 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 AM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HAIL REPUBLIC 37.12N 93.48W
09/17/2014 E0.75 INCH GREENE MO FIRE DEPT/RESCUE
&&
LDOOLEYSpecial weather statement, Sep 17, 8:39 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 AM CDT WED SEP 17 2014
MOZ090-091-095-171430-
CHRISTIAN MO-GREENE MO-WEBSTER MO-
839 AM CDT WED SEP 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHRISTIAN...SOUTHERN
GREENE AND SOUTHERN WEBSTER COUNTIES UNTIL 930 AM CDT...
AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EASTERN SPRINGFIELD
TO BOAZ...MOVING SOUTHEAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BATTLEFIELD...BILLINGS...CLEVER...
DIGGINS...FORDLAND...NIXA...OZARK...REPUBLIC...ROGERSVILLE...
SPARTA...SPRINGFIELD AND STRAFFORD.
INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 91 WILL ALSO BE IMPACTED BY
THESE STORMS.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
LAT...LON 3698 9334 3699 9334 3699 9348 3701 9361
3730 9362 3729 9275 3707 9285 3707 9290
3692 9291
TIME...MOT...LOC 1339Z 293DEG 33KT 3721 9318 3703 9333
FOSTERLocal storm report, Sep 17, 8:44 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 AM CDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
09/17/2014 GREENE MO LAW ENFORCEMENT
WATER RESCUE ONGOING IN SPRINGFIELD.
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:40 AM CDT | Special Weather Statement | SGF | St. Clair | 35 min |
| Sep 17, 5:10 AM CDT | Special Weather Statement | SGF | Benton | 35 min |
| Sep 17, 5:13 AM CDT | Special Weather Statement | SGF | Vernon | 47 min |
| Sep 17, 6:14 AM CDT | Special Weather Statement | SGF | Cedar, Dade | 46 min |
| Sep 17, 7:08 AM CDT | Special Weather Statement | SGF | Greene | 52 min |
| Sep 17, 7:41 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 34 min |
| Sep 17, 7:46 AM CDT | Areal Flood Advisory | SGF | Cedar, Dade, Greene, Polk, St. Clair | 6 hr |
| Sep 17, 7:53 AM CDT | Special Weather Statement | SGF | Lawrence | 37 min |
| Sep 17, 8:03 AM CDT | Special Weather Statement | SGF | Greene, Webster | 27 min |
| Sep 17, 8:05 AM CDT | Special Weather Statement | SGF | Greene, Webster | 25 min |
| Sep 17, 8:33 AM CDT | Areal Flood Advisory | SGF | Christian, Greene, Webster | 5 hr |
| Sep 17, 8:39 AM CDT | Special Weather Statement | SGF | Christian, Greene, Webster | 51 min |
| Sep 17, 9:10 AM CDT | Special Weather Statement | SGF | Christian | 50 min |
| Sep 17, 9:20 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Stone | 5 hr |
| Sep 17, 9:26 AM CDT | Areal Flood Advisory | SGF | Webster, Wright | 5 hr |
| Sep 17, 9:35 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 40 min |
| Sep 17, 10:02 AM CDT | Areal Flood Advisory | SGF | Ozark, Taney | 4 hr |
| Sep 17, 10:33 AM CDT | Areal Flood Advisory | SGF | Benton, Dallas, Hickory, Polk, St. Clair, Webster | 3 hr |
| Sep 17, 10:58 AM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Hickory, Polk, St. Clair, Webster | 4 hr |
| Sep 17, 11:33 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Greene, Polk | 3 hr |
| Sep 17, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 41 min |
| Sep 17, 12:49 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 56 min |
| Sep 17, 12:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 64 min |
| Sep 17, 1:18 PM CDT | Areal Flood Advisory | SGF | Lawrence | 5 hr |
| Sep 17, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 58 min |
| Sep 17, 1:56 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 5 hr |
| Sep 17, 2:53 PM CDT | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Hickory, Polk and 2 more | 5 hr |
| Sep 17, 3:10 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 65 min |
| Sep 17, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 55 min |
| Sep 17, 4:42 PM CDT | Areal Flood Warning | SGF | Barry, Dade, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Sep 17, 4:44 PM CDT | Special Weather Statement | SGF | Newton | 46 min |
| Sep 17, 5:03 PM CDT | Special Weather Statement | SGF | Barry | 27 min |
| Sep 17, 5:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 22 min |
| Sep 17, 5:25 PM CDT | Special Weather Statement | SGF | Newton | 50 min |
Nearby
Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.